Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 31, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 6, 2014, 2:52 PM MDT for 4 counties in Idaho. It was in force for 113 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2014, 2:52 PM MDT (20:52 UTC)
- Expired
- Aug 6, 2014, 4:45 PM MDT
- In force
- 113 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 33 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:00 PM MDT | FLASH FLOOD | Blackfoot, ID | STANDING WATER ON PARKWAY DR FROM LILAC TO WALMART PARKING LOT. |
| Aug 6, 3:43 PM MDT | FLASH FLOOD | Blackfoot, ID | MULTIPLE REPORTS OF FLOODED ROADWAYS AND STANDING WATER ACROSS THE GREATER BLACKFOOT AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.9 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
830
WGUS55 KPIH 062052
FFWPIH
IDC011-019-023-051-062245-
/O.NEW.KPIH.FF.W.0031.140806T2052Z-140806T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
252 PM MDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO...
CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF...SOUTHEAST INL...BLACKFOOT...
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO...
SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO...
* UNTIL 445 PM MDT
* AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
ROSE AND MORELAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4302 11228 4302 11236 4365 11276 4369 11218
4305 11209
$$
GK2 follow-up statements
822
WGUS75 KPIH 062144
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
344 PM MDT WED AUG 6 2014
IDC011-019-023-051-062245-
/O.CON.KPIH.FF.W.0031.000000T0000Z-140806T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-
344 PM MDT WED AUG 6 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR
NORTHWESTERN BONNEVILLE...EXTREME EAST CENTRAL BUTTE...CENTRAL
BINGHAM AND SOUTHWESTERN JEFFERSON COUNTIES...
AT 336 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
PARKING LOTS AND ROADS FLOODED IN THE CITY OF BLACKFOOT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHEAST
INL...BLACKFOOT AND ROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4302 11228 4302 11236 4365 11276 4369 11218
4305 11209
$$
GK623
WGUS75 KPIH 062244
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
444 PM MDT WED AUG 6 2014
IDC011-019-023-051-062253-
/O.EXP.KPIH.FF.W.0031.000000T0000Z-140806T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-
444 PM MDT WED AUG 6 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM MDT FOR NORTHWESTERN
BONNEVILLE...EXTREME EAST CENTRAL BUTTE...CENTRAL BINGHAM AND
SOUTHWESTERN JEFFERSON COUNTIES...
LAT...LON 4302 11228 4302 11236 4365 11276 4369 11218
4305 11209
$$
GKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 1:54 PM MDT, 58 minutes earlier.
Area forecast discussion, Aug 6, 1:54 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 154 PM MDT WED AUG 6 2014 .DISCUSSION...VERY MOIST LOW PRESSURE SYSTEM REMAINS CENTERED OVER THE TWIN FALLS AREA THIS AFTERNOON. A DEFORMATION ZONE EXTENDS NORTHEAST OF THE LOW...BANKED UP AGAINST THE CENTRAL MOUNTAINS. MODERATE TO HEAVY RAIN IS FALLING IN THIS ZONE WITH RAINFALL AMOUNTS UP TO AN INCH. SOUTH OF THE DEFORMATION ZONE...THUNDERSTORMS ARE DEVELOPING. AS WAS THE CASE YESTERDAY...THESE STORMS ARE PACKING HEAVY RAIN WITH AMOUNTS OF 1 TO 2 INCHES LIKELY IN THUNDERSTORMS. THE LOW WILL MOVE SLOWLY EAST TONIGHT AND BE OVER EASTERN IDAHO ON THURSDAY. TOMORROW LOOKS TO BE VERY MUCH A REPEAT OF TODAY...EXCEPT THE LOW WILL BE SHIFTED OVER THE SOUTHERN HIGHLANDS ON THURSDAY. IT WILL NOT EXIT THE REGION UNTIL FRIDAY. THEREFORE A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST IDAHO UNTIL THURSDAY NIGHT. SLIGHTLY DRIER AIR WILL WORK INTO THE REGION BEHIND THE LOW FOR FRIDAY AND BEYOND. HOWEVER THERE WILL STILL BE ISOLATED TO SCATTERED THUNDERSTORMS AROUND...ESPECIALLY IN THE MOUNTAINS. THINK THE FLASH FLOODING THREAT WILL BE OVER ON FRIDAY THOUGH. VALLE && .AVIATION...AN UPPER LEVEL LOW CENTERED JUST WEST OF TWIN FALLS IDAHO IS BRINGING WRAP AROUND MOISTURE TO OUR AREA PARTICULARLY FOR KBYI AND KSUN. EXPECT IFR/MVFR CONDITIONS FOR KBYI AND KSUN DURING PERIODS OF MODERATE AND HEAVY RAIN AND THUNDERSTORMS. KPIH AND KIDA WILL HAVE MOSTLY VICINITY SHOWERS AND THUNDERSTORMS THOUGH BRIEF SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACCOMPANIED WITH MVFR CIGS/VIS. EXPECT ANOTHER ROUND OF PRECIPITATION TOMORROW MORNING FOR ALL TAF SITES BRINGING MVFR/IFR CIGS/VIS. WYATT && .FIRE WEATHER...AN UPPER LEVEL LOW CENTERED JUST WEST OF TWIN FALLS IDAHO IS BRINGING HIGH AMOUNTS OF WRAP-AROUND MOISTURE TO OUR AREA. EXPECT NUMEROUS SHOWERS AND WIDELY SCATTERED TO SCATTERED THUNDERSTORMS THIS AFTERNOON. EXPECT WIDESPREAD PRECIPITATION AND ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THURSDAY AND TO AN LESSER EXTENT ON FRIDAY. TEMPERATURES WILL REMAIN WELL BELOW NORMAL AND HUMIDITY ON THE HIGH SIDE THROUGH FRIDAY. TEMPERATURES RETURN TO NEAR TO SLIGHTLY BELOW NORMAL OVER THE WEEKEND. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING IDZ017>025-031-032. &&
In the hours before
Local storm report, Aug 6, 11:51 AM MDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1151 AM MDT WED AUG 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM FUNNEL CLOUD 4 NW AMERICAN FALLS 42.82N 112.91W
08/06/2014 POWER ID LAW ENFORCEMENT
BRIEF FUNNEL CLOUD SPOTTED NEAR PLEASANT VALLEY RD.
&&
EPLocal storm report, Aug 6, 1:56 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
156 PM MDT WED AUG 6 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HEAVY RAIN 7 S MACKS INN 44.39N 111.31W
08/06/2014 U0.00 INCH FREMONT ID PUBLIC
3 HOUR HEAVY RAIN ACCUMULATION FROM APPROX.
1045 TO 145 P.M STANDING WATER MOST
EVERYWHERE AT THE ISLAND PARK BOY SCOUT
CAMP. WATER IS APPROACHING DOOR WAYS OF
CABINS. HEAVY RAIN DURATION 3 HOURS.
&&
NWS POCATELLO ID
IRIS SYSTEMLocal storm report, Aug 6, 2:51 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
251 PM MDT WED AUG 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM HAIL 1 SSE BLACKFOOT 43.18N 112.34W
08/06/2014 E0.25 INCH BINGHAM ID TRAINED SPOTTER
LESS THAN MARBLE SIZED HAIL HAS ACCUMULATED ON GRASSY
AREAS. HEAVY RAIN AND WINDY.
&&
EPThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:48 PM MDT | Areal Flood Advisory | PIH | Bannock, Bear Lake, Caribou, Franklin, Oneida | 3 hr |
| Aug 5, 6:52 PM MDT | Special Weather Statement | PIH | Camas | 38 min |
| Aug 5, 7:56 PM MDT | Special Weather Statement | PIH | Camas | 49 min |
| Aug 5, 8:39 PM MDT | Special Weather Statement | PIH | Lincoln | 51 min |
| Aug 5, 9:16 PM MDT | Special Weather Statement | PIH | Power | 59 min |
| Aug 5, 11:43 PM MDT | Areal Flood Advisory | PIH | Cassia | 6 hr |
| Aug 5, 11:56 PM MDT | Areal Flood Advisory | PIH | Lincoln | 6 hr |
| Aug 6, 9:09 AM MDT | Areal Flood Advisory | PIH | Bingham, Blaine, Bonneville, Butte, Clark, Fremont and 1 more | 3 hr |
| Aug 6, 10:37 AM MDT | Areal Flood Advisory | PIH | Blaine, Cassia, Lincoln, Minidoka, Power | 3 hr |
| Aug 6, 11:55 AM MDT | Flash Flood Warning | PIH | Bingham, Power | 2 hr |
| Aug 6, 12:17 PM MDT | Areal Flood Advisory | PIH | Clark, Fremont | 3 hr |
| Aug 6, 1:13 PM MDT | Flash Flood Warning | PIH | Bingham, Blaine, Butte, Minidoka, Power | 2 hr |
| Aug 6, 1:23 PM MDT | Flash Flood Warning | PIH | Blaine | 6 hr |
| Aug 6, 1:46 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 44 min |
| Aug 6, 2:34 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 26 min |
| Aug 6, 3:32 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham, Power | 4 hr |
| Aug 6, 4:19 PM MDT | Special Weather Statement | PIH | Teton | 56 min |
| Aug 6, 4:25 PM MDT | Special Weather Statement | PIH | Jefferson, Madison | 65 min |
| Aug 6, 4:38 PM MDT | Special Weather Statement | PIH | Bonneville | 52 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.